MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 36MM F/IM NAIL-STER; SCREW,FIXATION,BONE

SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 36MM F/IM NAIL-STER; SCREW,FIXATION,BONE
Model Number 04.005.526S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Malunion of Bone (4529)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is for an unknown screws: nail distal locking/unknown lot.Part and lot number are unknown.Without the specific part number; the udi number and 510-k number is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the patient had a short pfna nail inserted six (6) months ago and was exchanged with longer pfna nail due to malunion.The revisions surgery was performed successfully.This report involves one (1) unknown screws: nail distal locking.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the unk - screws: nail distal locking had no issues.A nail construct is present at the proximal section of the femur with signs of an intertrochanteric fracture.The complaint device does not show any defect or malfunction.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the unk - screws: nail distal locking.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 36MM F/IM NAIL-STER
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14320613
Report Number8030965-2022-03035
Device Sequence Number11927448
Product Code HWC
UDI-Device Identifier10886982085955
UDI-Public10886982085955
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.005.526S
Device Catalogue Number04.005.526S
Device Lot Number7L49712
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer05/12/2022
06/15/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/09/2022
06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFNA BLADE PERF L120 TAN; PFNA Ø12 SM 125° L200 TAN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown